Oklahoma, 2020

Drought in Oklahoma, November 1 to 30, 2020

November 1 to 30, 2020 · NWS OUN · 8 events in 8 counties and zones

Drought expanded slightly through the month, with portions of western Oklahoma entering severe drought conditions.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Drought expanded slightly through the month, with portions of western Oklahoma entering severe drought conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 31, 9:42 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Oct 31, 9:42 PM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1042 PM CDT Sat Oct 31 2020

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 151 PM CDT Sat Oct 31 2020

The cold front is moving into northwest Oklahoma this afternoon
and will move southeast through the area this afternoon and
evening. Temperatures behind the front will be roughly 10 degrees
cooler than today on average.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 311 PM CDT Sat Oct 31 2020

The long term of the forecast will persist dry with a gradual
warming trend and mild temperatures.  High surface pressure will
settle across our area Sunday night/Monday morning, as light winds
and clear skies will enhance radiational cooling with temperatures
falling well into the mid 30s. Frost is possible in some areas,
although upper 20s dew points projected by the latest NAM & Canadian
NH models would make it unfavorable at this point.  However, the
latest ECMWF run is a little bit more moist with the dew points,
which could favor frost.

Early Monday will be our only cold morning, as south winds make a
return later in the day under a building ridge of high pressure,
resulting in the start of a warming trend. Latest NBM runs are
trending warmer than the previous runs, but a little bit slow based
on the strong return of southerly air.  As a result, have gone
slightly warmer than guidance & the previous forecast using the
Superblend solution for MaxT on Monday and adjusted slightly warmer
for Tuesday as temperatures become more seasonably normal. Expecting
windy conditions through mid-week as the surface isobars tighten and
nocturnal low level jet develops, also keeping nighttime
temperatures a bit warmer as well.  NBM was a little bit weak for
Monday afternoon winds, so populated those grids with the more
robust CONSMOS solution.

By Wednesday, the flow aloft will shift southwesterly as a dry short-
wave trough will be approaching.  With both GFS & ECMWF projecting a
fairly strong 925-850 mb flow to mix into, could see Wednesday
afternoon to be the windiness and gustiest time period of this week.
The NBM was weak with the afternoon winds, so again deviated with
the CONSMOS.  As the shortwave trough axis moves through later in
the day, a weak cold front across the Central Plains will push into
northern Oklahoma. With only downslope air originating lee of the
Colorado Rockies behind the cold front, not expecting any real
cooling but just a weak north wind.  Models are not very consistent
just how far south the surface boundary will move and be in place
for Thursday, although models are all consistent with south winds
returning on Friday as an upper ridge builds back in.

&&

.AVIATION...
(06Z TAFS)
Issued at 1040 PM CDT Sat Oct 31 2020

VFR conditions continue.

Some LLWS overnight at most sites. Light northeast winds tomorrow
with some high clouds across the south.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  40  58  35  64 /   0   0   0   0
Hobart OK         40  61  35  67 /   0   0   0   0
Wichita Falls TX  44  63  34  66 /   0   0   0   0
Gage OK           33  60  38  72 /   0   0   0   0
Ponca City OK     37  57  34  65 /   0   0   0   0
Durant OK         45  63  35  63 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....68
AVIATION...30
Hazardous weather outlook, Oct 31, 11:01 AM CST, 12 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1201 PM CDT Sat Oct 31 2020

OKZ004>048-050>052-TXZ083>090-011715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1201 PM CDT Sat Oct 31 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Roger Mills

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Drought, Beckham

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Drought, Greer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Greer forecast zone
Reported by
Fire Department/Rescue
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Drought, Harmon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Fire Department/Rescue
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Drought, Custer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Custer forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Drought, Washita

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Washita forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Drought, Kiowa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Fire Department/Rescue
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Drought, Jackson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Fire Department/Rescue
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, November 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 928569, 928570, 928571, 928572, 928573, 928574, 928575, 928576.